MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND HEATER COOLER 3T (208 VOLT)(FOR USA AND; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND HEATER COOLER 3T (208 VOLT)(FOR USA AND; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Model Number 16-02-82
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland has received a report that a 3t heater cooler, during a procedure, displayed an error associated with pump using too much power (ee6).Follow up clarified the involved circuit was the patient one.There is no report of any patient injury.
 
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H10: livanova deutschland manufactures the heater-cooler system 3t.The incident occurred in united states.As per follow up, there was a leak of neraly 150 ml on the floor.The leakage was coming from the blind overflow blue tube that was not in its rightful position hence the cause on the overflow.However, the ee6 that was displayed was not the result of the overflow.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial part.
 
Additional Manufacturer Narrative
A livanova field service representative was dispatched to the facility to investigate the device and could confirm the reported issue (ee6 in patient circuit).The circulatory motor was not working.The stirrer motor (contained in the patient bridge), the distribution board and the processor board were found to be faulty and were replaced.Subsequent functional verification testing was completed without further issues and the unit was returned to service.Complaints database analysis revealed no similar event since unit installation in 2019.The most probable root cause of the reported event is a non-free to spin pump motor, likely due to environmental conditions, as water infiltration, humidity, condensation or high temperatures, that required a power overload to work, which could have resulted in an overcurrent ultimately caused damage to involved boards.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
HEATER COOLER 3T (208 VOLT)(FOR USA AND
Common Device Name
CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lilnderberstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17058351
Report Number9611109-2023-00253
Device Sequence Number6852566
Product Code DWC
UDI-Device Identifier04033817900511
UDI-Public(01)04033817900511(11)171025
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-02-82
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown